Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 57, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 6, 2021, 7:36 PM CDT for Drew County, Arkansas. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2021, 7:36 PM CDT (00:36 UTC)
- Expired
- Jun 6, 2021, 9:35 PM CDT
- In force
- 119 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Drew County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:46 PM CDT | HEAVY RAIN 2.19 | Monticello, AR | 2.19 INCHES OF RAIN HAS FALLEN IN 54 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WGUS54 KLZK 070036
FFWLZK
ARC043-070245-
/O.NEW.KLZK.FF.W.0057.210607T0036Z-210607T0235Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
736 PM CDT Sun Jun 6 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Central Drew County in southeastern Arkansas...
* Until 935 PM CDT.
* At 736 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Monticello and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3359 9190 3350 9180 3365 9157 3378 9169
3377 9168
FLASH FLOOD...RADAR INDICATED
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 7:01 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 6, 7:01 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 701 PM CDT Sun Jun 6 2021 .AVIATION...07/00Z TAF CYCLE Wl cont to see additional rounds of convection affect the FA thru the PD, assocd with a slow moving upper lvl low just to the NW of AR. Ongoing activity is expected to diminish later this evening, with more widespread activity again forming on Mon. Flight conds wl mainly rmn MVFR/VFR ovr the area, with lower conds in heavier rain and storms. /44/ && .PREV DISCUSSION...(ISSUED 302 PM CDT Sun Jun 6 2021) SHORT TERM...Tonight Through Tuesday An upper low pressure area is centered over northeast Oklahoma. With an upper high over the southeast U.S., the upper low will slowly move northeast through Tuesday. Unsettled weather will continue through the short term. Expect scattered showers and thunderstorms to become likely at times through Tuesday. Some thunderstorms will produce brief heavy rain at times. Through Tuesday afternoon expect 1 to 1.5 inches to fall in many locations. The best chances for the heavier rainfall will be central and south. Lows tonight will be in the mid to upper 60s, and mid 60s to lower 70s Monday night. Highs Monday will be in the upper 70s to mid 80s, and in the lower to mid 80s Tuesday. LONG TERM...Tuesday Night Through Sunday Beginning the period, southwesterly flow, aided by a low pressure system to the north of the CWA paired with a dominant high pressure continues moisture flow into much of the CWA, at least early in the period. The low tracks into the Ohio Valley, still creating unsettled weather for the CWA through at least late next week. Tuesday night into Wednesday has highest PoPs over the area, especially NE AR, as the upper level low pulls away from the state. By late week, the low appears to move far enough away from the area that impacts appear to be minimal. Models are currently in agreement that by Friday morning rain exits the most/all of the CWA with a break in shower activity. This break looks brief, however, given a building ridge setting up a summer like pattern with PoPs elevated during the afternoon hours. During this stretch of active and wet weather, rain chances will be possible everyday during most of the period. Rain showers and/or thunderstorms are likely going to be scattered in nature meaning all the rain is not likely to come all at once and will fall over an extended period of time. With that said, any areas that see training/stalled storms could get higher rainfall totals than any surrounding areas. Therefore, isolated flash flooding cannot be ruled out. The first half of the period looks to see temperatures remain average to slightly above average as highs look to be in the 80s with lows in the mid to upper 60s. Late in the period, under the building high pressure, temperature look to surge above average with highs in the mid to upper 80s for most areas with some areas possibly reaching into the low 90s. Lows look to remain in the upper 60s and low 70s. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous weather outlook, Jun 6, 3:20 AM CDT, 16 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 320 AM CDT Sun Jun 6 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 320 AM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to widely scattered showers and thunderstorms will be possible through the period with the best chances for seeing thunderstorms during the afternoon through early evening hours. Some locally heavy rainfall will be possible which may lead to an isolated flash flood threat. The overall threat for seeing severe weather will remain low but an isolated strong storm can not be ruled out. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Through the early portion of the forecast period, daily chances for showers and some thunderstorms will prevail under a nearly stationary upper level storm system. Rainfall accumulations around the region through the end of next week could approach two to four inches, with the greatest accumulations likely over the southern and southwestern portions of the state. Persistent rainfall could lead to increasing soil saturation/runoff, and contribute to isolated flash flooding, particularly through Monday and Tuesday. At this time...the threat of organized severe weather remains low through the forecast period. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56/232
In the hours before
Special weather statement, Jun 6, 2:59 PM CDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Little Rock AR
259 PM CDT Sun Jun 6 2021
ARZ040-062045-
Polk AR-
259 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK COUNTY UNTIL 345 PM
CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grannis, or 10 miles north of De Queen, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wickes... Grannis...
Hatfield... Vandervoort...
Shady... Hartley...
Cossatot River State Park... Caney Creek Wilderness...
Mccauley... Cove...
Hatton... Potter...
Bogg Springs...
LAT...LON 3430 9447 3458 9436 3445 9403 3435 9411
3435 9425 3427 9426 3427 9425 3419 9425
3419 9447
TIME...MOT...LOC 1958Z 208DEG 22KT 3419 9439
230Special weather statement, Jun 6, 5:59 PM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Little Rock AR 559 PM CDT Sun Jun 6 2021 ARZ043-044-062345- Pulaski AR-Saline AR- 559 PM CDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALINE AND CENTRAL PULASKI COUNTIES UNTIL 645 PM CDT... At 559 PM CDT, Doppler radar was tracking a strong thunderstorm near Salem in Saline County, or near Bryant. This storm was nearly stationary. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Little Rock... Benton... West Little Rock... Bryant... Southwest Little Rock... Shannon Hills... Pinnacle Mountain State Park... Otter Creek... Geyer Springs... Mabelvale... Salem in Saline County... Chenal Valley... Alexander... Bauxite... Avilla... Congo... Ferndale... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3456 9252 3468 9268 3488 9253 3470 9229 TIME...MOT...LOC 2259Z 223DEG 2KT 3467 9254 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:49 AM CDT | Flash Flood Watch | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more | 4 days |
| Jun 7, 3:27 AM CDT | Special Weather Statement | LZK | Clark | 48 min |
| Jun 7, 3:54 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 51 min |
| Jun 7, 4:28 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Grant, Ouachita | 47 min |
| Jun 7, 4:30 AM CDT | Flash Flood Warning | LZK | Clark, Dallas, Ouachita, Pike | 2 hr |
| Jun 7, 5:04 AM CDT | Special Weather Statement | LZK | Cleveland, Jefferson, Lincoln | 41 min |
| Jun 7, 5:52 AM CDT | Special Weather Statement | LZK | Jefferson, Lincoln | 38 min |
| Jun 7, 10:32 AM CDT | River Flood Warning | LZK | Saline | 33 hr |
| Jun 7, 10:39 AM CDT | River Flood Warning | LZK | Calhoun, Ouachita | 10 days |
| Jun 7, 10:42 AM CDT | River Flood Warning | LZK | Clark, Hot Spring | 46 hr |
| Jun 7, 1:33 PM CDT | Special Weather Statement | LZK | Pike | 42 min |
| Jun 7, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 44 min |
| Jun 7, 2:11 PM CDT | Special Weather Statement | LZK | Ouachita | 34 min |
| Jun 7, 2:13 PM CDT | Tornado Warning | LZK | Clark, Montgomery, Pike | 47 min |
| Jun 7, 2:32 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 43 min |
| Jun 7, 2:37 PM CDT | Tornado Warning | LZK | Clark, Pike | 38 min |
| Jun 7, 2:49 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 41 min |
| Jun 7, 3:10 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 50 min |
| Jun 7, 3:13 PM CDT | Tornado Warning | LZK | Garland, Hot Spring | 35 min |
| Jun 7, 3:20 PM CDT | Tornado Warning | LZK | Calhoun, Dallas, Ouachita | 28 min |
| Jun 7, 3:25 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring | 35 min |
| Jun 7, 3:27 PM CDT | Tornado Warning | LZK | Clark, Dallas | 29 min |
| Jun 7, 3:43 PM CDT | Tornado Warning | LZK | Calhoun, Ouachita | 32 min |
| Jun 7, 3:54 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 9 min |
| Jun 7, 3:57 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 30 min |
| Jun 7, 3:59 PM CDT | Special Weather Statement | LZK | Ouachita | 46 min |
| Jun 7, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Grant, Hot Spring, Ouachita | 45 min |
| Jun 7, 4:15 PM CDT | Tornado Warning | LZK | Calhoun, Ouachita | 30 min |
| Jun 7, 4:19 PM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 3 hr |
| Jun 7, 4:35 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 40 min |
| Jun 7, 4:47 PM CDT | Flash Flood Warning | LZK | Garland, Hot Spring | 3 hr |
| Jun 7, 4:56 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Saline | 49 min |
| Jun 7, 5:02 PM CDT | Tornado Warning | LZK | Calhoun, Cleveland, Dallas | 8 min |
| Jun 7, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Drew, Grant and 2 more | 41 min |
| Jun 7, 5:25 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Desha, Drew, Lincoln | 50 min |
| Jun 7, 5:39 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew, Grant, Jefferson, Lincoln and 3 more | 36 min |
| Jun 7, 5:52 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 38 min |
| Jun 7, 6:07 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Lonoke, Monroe and 1 more | 53 min |
| Jun 7, 6:10 PM CDT | Special Weather Statement | LZK | Lonoke | 50 min |
| Jun 7, 6:51 PM CDT | Special Weather Statement | LZK | Lonoke, Prairie, Pulaski, White | 39 min |
| Jun 7, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie, Woodruff | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.